# SDR 95ZZZX650

- Difficulty date: January 12, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N72GL
- Make and model: Cessna 310R
- Aircraft serial: 310R0155
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: ALT9422
- Condition: Failed
- Location: Bearing
- Component: Prestolite
- Stage of operation: CL
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

CATASTROPHIC FAILURE OF OUTER BEARING.  ACFT WAS CLIMBING OUT AFTER TAKEOFF.  PILOT SAW ALTERNATOR FAIL LIGHT COME ON. LOOKED OUT AT ENGINE NACELLE AND SAW SPARKS.  PILOT RETURNED TO AIRPORT WITHOUT ANY INCIDENT.  THE BEARING THAT FAILED IS EXPOSED TO THE ELEMENTS OF WEATHER AND WIND BLASTS.  SUBMITTER SUGGESTS LUBE OF BEARING EVERY 250 HOURS.  REPLACEMENT EVERY 500 HOURS.
